Announcement:

A new anti-spam extension has been installed in this forum. If you have problem registering or login the forum, please do not hesitate to email the admin.

Contact Admin Click Here

Weight gain

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

Post Reply
Leyla08
Genuine user
Posts: 3
Joined: Sun Dec 18, 2016 3:51 pm

Weight gain

Post by Leyla08 » Sun Dec 18, 2016 4:29 pm

I was diagnosed with h pylori 2 weeks ago. I felt bloated and had problems with my stomach for the last 3 year. I also gained weight. I tried different diets and worked out like crazy but my weight wouldn't change. I went to several doctors because of my stomach issues but never got tested for h pylori. I'm taking antibiotics and thank god I only have three days to go....I'm not sure if the antibiotics are working. :roll: I still feel bloated and my stomach still hurts. I was wondering if anyone else gained weight instead of losing?

Helico_expert
Genuine user
Posts: 2470
Joined: Tue Mar 01, 2011 11:20 pm

Re: Weight gain

Post by Helico_expert » Mon Dec 19, 2016 2:01 am

most people lost weight while having H. pylori. Nevertheless, you can ask your doctor to give you a breath test to confirm the eradication.

for your information, H. pylori is very unlikely to be killed by 3 days treatment (single or duo antibiotics). Do gives us more information. Exactly what antibiotics you were given and how long have you been taking it?

Leyla08
Genuine user
Posts: 3
Joined: Sun Dec 18, 2016 3:51 pm

Re: Weight gain

Post by Leyla08 » Mon Dec 19, 2016 6:19 am

Thank you for your reply....I've started taking antibiotics on Dezember 8th 2016. Im on the 14 days treatment therefore I only have 3 days left ...i'm taking Amoxicillin 500mg, Clarithromycin 500mg, Omeprazole 40mg. My stomach is burning especially in the morning. I'm trying to stay positive and hoping all this will be over soon. Also my vitamin d level came out low...for me the weight gain is the worst not only that I'm in pain but now my clothes won't fit... so I struggle double:( although my priority is to feel better and get rid of the bacteria but also was wondering if the weight gain is caused by h pylori ?

Helico_expert
Genuine user
Posts: 2470
Joined: Tue Mar 01, 2011 11:20 pm

Re: Weight gain

Post by Helico_expert » Thu Dec 22, 2016 3:42 am

usually H. pylori affect people stomach and infected person may feel uncomfortable eating certain food. Our patients always complain about certain food that may irritate their stomach and they became very picky on food they eat. Hence, most of them loss weight.

Interestingly, many of them gain weight after a successful treatment. Because they no longer bothered by the food they used to avoid. People enjoy food better and lead to weight gain.

On your case, I have no clear explanation. Let's see what happened after you successfully eradicate H. pylori.

birdgirl
Genuine user
Posts: 5
Joined: Tue Dec 27, 2016 8:08 pm

Re: Weight gain

Post by birdgirl » Wed Dec 28, 2016 5:26 pm

My gastritis actually makes me feel hunger pangs and gnawing. I can relieve this feeling somewhat by eating food. I have read that other people experience this with ulcers. I understand that many people get nausea and lack of appetite with H Pylori but in my case, I have to eat at regular intervals to not feel worse. If this is the case for you, maybe that could cause weight gain if you are eating more (and/or more carbohydrates in particular) to relieve the gnawing feeling.

Helico_expert
Genuine user
Posts: 2470
Joined: Tue Mar 01, 2011 11:20 pm

Re: Weight gain

Post by Helico_expert » Fri Dec 30, 2016 1:16 am

Your story is interesting. Let's see what happen after your H. pylori treatment.

Leyla08
Genuine user
Posts: 3
Joined: Sun Dec 18, 2016 3:51 pm

Re: Weight gain

Post by Leyla08 » Tue Jan 17, 2017 6:42 pm

Thank you all for your replies. Here's a little update: after 6 days of taking antibiotics I got a rash... it was not bad enough for me to stop the treatment but I felt really uncomfortable...since I wanted to get rid of hpylori i kept taking the antibiotics for another 7 days. After the 14 days I didn't feel better at all :-/ long story short, I have a appointment for biopsy tomorrow. I'm kind of nervous :( Wish me luck!!
Oh and my appetite has increased:(

Helico_expert
Genuine user
Posts: 2470
Joined: Tue Mar 01, 2011 11:20 pm

Re: Weight gain

Post by Helico_expert » Sat Jan 21, 2017 1:56 pm

looking forward to reading your endoscopy report.

All the best!

Brandee
Genuine user
Posts: 1
Joined: Thu Dec 28, 2017 5:28 am

Re: Weight gain

Post by Brandee » Thu Dec 28, 2017 5:34 am

What did your doctor's find out what you had? I have the same things happening & doctors say I have h. Pylori. Ugh I'm miserable & can't stop gaining weight

1badasschick
Genuine user
Posts: 1
Joined: Thu Dec 28, 2017 2:06 pm

Re: Weight gain

Post by 1badasschick » Thu Dec 28, 2017 2:21 pm

Hi,
I’ve been suffering from the same thing. To answer your question, yes you can gain weight from having h-pylori. Since you’ve mentioned you’ve noticed bloating for 3 years now , you may want to check your thyroids. H-pylori can cause several different health issues. As for me, I used to be a size 5 and now I’m a size 12. If you’ve noticed hair loss, muscle and joint cramping, authorities, swelling of the feet and even depression; you need to check your thyroids. this can all be caused by h-pylori if you’ve had it for some time. I’m on day 4 with the h-pylori meds. I’ve done so much research on it. You may have hypothyroidism because of it causing the weight gain. All the symptoms i have leads to it. I’ve been adding chia seeds and coconut oil trying to boost my immune system back to play. YouTube is a great source of information. What I’m trying to find out is if I’m going to lose the extra weight I’ve gained once i get rid of the h-pylori. And just like you I’ve tried all kinds of diets and nothing seems to work. Hope this info helps you.

Post Reply

Return to “Hot Topics and Common forum Issues”